Journal of Geometry and Symmetry in Physics

Geometry of the Shilov Boundary of a Bounded Symmetric Domain

Jean-Louis Clerc

Full-text: Open access


In the first part, the theory of bounded symmetric domains is presented along two main approaches: as special cases of Riemannian symmetric spaces of the noncompact type on one hand, as unit balls in positive Hermitian Jordan triple systems on the other hand. In the second part, an invariant for triples in the Shilov boundary of such a domain is constructed. It generalizes an invariant constructed by E. Cartan for the unit sphere in $\mathbb{C}^2$ and also the triple Maslov index on the Lagrangian manifold.

Article information

J. Geom. Symmetry Phys., Volume 13 (2009), 25-74.

First available in Project Euclid: 24 May 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Clerc, Jean-Louis. Geometry of the Shilov Boundary of a Bounded Symmetric Domain. J. Geom. Symmetry Phys. 13 (2009), 25--74. doi:10.7546/jgsp-13-2009-25-74.

Export citation